Alert archive / Illinois / Flash Flood Warnings in 2022
Flash Flood Warning 50, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 3, 2022, 11:18 PM CDT for Macon County, Illinois. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2022, 11:18 PM CDT (04:18 UTC)
- Expired
- Sep 4, 2022, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Macon County, IL
The radar
The Lincoln radar (KILX), 46 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 12:00 AM CDT | HEAVY RAIN 2.31 | 1 S Decatur, IL | CO-OP OBSERVER STATION DECI2 DECATUR 1 SSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.3 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1207 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
431
WGUS53 KILX 040418
FFWILX
ILC115-040715-
/O.NEW.KILX.FF.W.0050.220904T0418Z-220904T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
1118 PM CDT Sat Sep 3 2022
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Central Macon County in central Illinois...
* Until 215 AM CDT.
* At 1116 PM CDT, local law enforcement reported flash flooding
across the warned area. Between 1 and 2.5 inches of rain have
fallen. Numerous water rescues are in progress around the city.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Decatur and Harristown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3981 8905 3990 8904 3988 8890 3981 8888
FLASH FLOOD...OBSERVED
$$
371 follow-up statement
264 WGUS73 KILX 040721 FFSILX Flash Flood Statement National Weather Service Lincoln IL 221 AM CDT Sun Sep 4 2022 ILC115-040731- /O.EXP.KILX.FF.W.0050.000000T0000Z-220904T0715Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Macon IL- 221 AM CDT Sun Sep 4 2022 ...FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL MACON COUNTY... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. LAT...LON 3981 8905 3990 8904 3988 8890 3981 8888 $$ Auten
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 8:59 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Sep 3, 8:59 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 859 PM CDT Sat Sep 3 2022 .SYNOPSIS... Issued at 218 PM CDT Sat Sep 3 2022 An upper level trough will remain over the region for several days resulting in daily chances for showers and thunderstorms. The chance for precip is highest south and east of the Illinois River Valley. Temperatures will generally be seasonable this weekend and much of the upcoming week with highs in the lower to mid 80s and overnight lows in the lower to mid 60s. && .UPDATE... Issued at 859 PM CDT Sat Sep 3 2022 An upper level shortwave ejecting out of an upper level trough over the Midwest is bringing scattered showers and a few thunderstorms from the I-55 to I-57 corridors. This feature should slowly meander northward overnight, and much of the night could end up showery, although intensity of showers should slowly diminish. Have made short term PoP updates to target the primary shower areas. Otherwise, lows of mid to upper 60 look on target tonight, and winds should be light and variable, eventually shifting to a light northeasterly wind. && .SHORT TERM...(This evening through Sunday) ISSUED AT 218 PM CDT Sat Sep 3 2022 This afternoon, a couple notable features will bring a chance for showers and thunderstorms to central Illinois through the remainder of the weekend. First, a cold front stretches from near Milwaukee back into north central Missouri. The front will not move much through tonight, but scattered showers and storms are expected in its vicinity through around midnight. Much of this activity will stay outside (north and west) the forecast area, but a few could glance counties in central Illinois northwest of the Illinois River Valley. Meanwhile, an upper level low centered near St Louis will also remain semi-stationary through the rest of the weekend while lobes of vorticity eject northeast from this feature resulting in scattered showers and storms. This activity will be diurnally favored, so do expect a decrease in precip coverage overnight, but moderate instability will build across portions of east central and southeast Illinois again Sunday afternoon resulting in redevelopment of showers and storms. While deep layer shear will continue to be weak (20kt or less) greatly limiting the severe threat, can't rule out the possibility of a couple funnel clouds under the influence of the upper low. Nudged temps down a few degrees for Sunday due to the expectation for increased cloud cover through the day. 75th percentile of Grand Ensemble MaxT is now only in the upper 70s with mean MaxT values in the mid 70s. .LONG TERM...(Sunday night through Saturday) ISSUED AT 218 PM CDT Sat Sep 3 2022 Through the upcoming week, a fairly stationary and blocky upper level pattern will persist across the country. A Rex Block will be comprised of a strong ridge stretching from the Desert Southwest into the Upper Midwest while an upper low meanders over portions of the mid Mississippi Valley with troughing stretching NE into New England. The H5 trough axis will be in place across portions of central Illinois through most of the upcoming week with daily precip chances favored near and south of this axis. The forecast calls for likely (60 percent) showers and storms Monday afternoon with daily chance/slight chance (20-40 percent) through the remainder of the week. The highest PoPs are near the I-70 corridor each day and dry weather is favored near and north of the Illinois River Valley. Temperatures will continue to run near the seasonal norms across all of central Illinois with highs in the lower to mid 80s and overnight lows in the lower to mid 60s. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 652 PM CDT Sat Sep 3 2022 Scattered showers and very isolated thunderstorms possible this evening across the central IL terminals, however thunderstorms will be too unlikely for mention in TAFs. Although intensity of showers may decrease overnight, there may still be some shower coverage through the night. By 18Z, some spotty thunderstorms may develop, but again too low in coverage for mention in TAFs at this time. Lowering cigs will likely result in MVFR conditions by 10Z-14Z, especially from I-55 eastward. Cigs will likely rise bringing predominantly VFR conditions by 18Z-20Z. Winds light and variable to NE 10 kts. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...37 SYNOPSIS...Deubelbeiss SHORT TERM...Deubelbeiss LONG TERM...Deubelbeiss AVIATION...37
Hazardous weather outlook, Sep 3, 3:04 PM CDT, 8 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 304 PM CDT Sat Sep 3 2022 ILZ027>031-036>038-040>057-061>063-066>068-071>073-042015- Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler- Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass-Menard-Scott- Morgan-Sangamon-Christian-Macon-Moultrie-Douglas-Coles-Edgar-Shelby- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 304 PM CDT Sat Sep 3 2022 This Hazardous Weather Outlook is for central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...Tonight. Scattered storms are possible this evening. Severe weather is not expected, but locally heavy rainfall is possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Scattered afternoon and evening thunderstorms are possible across central Illinois Sunday through Tuesday, mainly east of the Illinois River. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. 25
In the hours before
Special weather statement, Sep 3, 5:59 PM CDT, 5 hours 19 minutes before
Special Weather Statement
National Weather Service Lincoln IL
559 PM CDT Sat Sep 3 2022
ILZ027-028-032330-
Knox-Stark-
559 PM CDT Sat Sep 3 2022
...Strong thunderstorms will impact portions of north central Stark
and northern Knox Counties through 630 PM CDT...
At 557 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Annawan to near Woodhull. Movement was
southeast at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wataga, Oneida and Altona.
This includes Interstate 74 between mile markers 34 and 45.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4115 8998 4114 9000 4095 9042 4114 9042
4115 9040 4115 9000 4116 8997 4121 8987
4123 8986 4123 8981
TIME...MOT...LOC 2257Z 331DEG 6KT 4137 8992 4114 9035
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
37Special weather statement, Sep 3, 6:25 PM CDT, 4 hours 53 minutes before
Special Weather Statement
National Weather Service Lincoln IL
625 PM CDT Sat Sep 3 2022
ILZ027-032345-
Knox-
625 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of northwestern Knox
County through 645 PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm over
Woodhull, or 12 miles southwest of Cambridge, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Oneida and Rio around 645 PM CDT.
This includes Interstate 74 between mile markers 34 and 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4115 9021 4107 9018 4105 9044 4115 9044
TIME...MOT...LOC 2325Z 358DEG 6KT 4116 9035
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
37Special weather statement, Sep 3, 6:43 PM CDT, 4 hours 35 minutes before
Special Weather Statement
National Weather Service Lincoln IL
643 PM CDT Sat Sep 3 2022
ILZ027-040000-
Knox-
643 PM CDT Sat Sep 3 2022
...A strong thunderstorm will impact portions of northwestern Knox
County through 700 PM CDT...
At 643 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rio, or 10 miles north of Galesburg, moving south at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Wataga around 655 PM CDT.
This includes Interstate 74 between mile markers 34 and 53.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4115 9020 4091 9020 4091 9044 4115 9044
TIME...MOT...LOC 2343Z 014DEG 11KT 4110 9039
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
37The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 3:07 PM CDT | Flash Flood Warning | ILX | Macon | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.